| Catalog Number |
ASC4630-01 |
| Medical Device Problem Codes |
Material Erosion (1214); Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an arthroscopy, the plasma electrode of the tristar wand fell off inside the patient and was removed by rinsing with water.The procedure was completed with non-significant surgical delay, but it is unknown if there was a back-up device available.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.The electrode has been used.One electrode sphere has been detached/eroded from the spacer tip.Bio debris is present.Product was out of the original packaging.No packaging returned.A functional evaluation found the device displayed settings (1,7) when plugged in.Plasma generation and coagulation functioned on the remaining electrodes.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states all documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.We are currently unable to rule out user technique/procedure variance.The device notes that ¿this wand is designed for ablation and/or coagulation only, and not for mechanical displacement of tissue through applied force, which may result in bent or detached electrodes or device failure; and excessive wear of electrodes may result from vigorous use against bony surfaces.¿ the root cause has been associated with a component failure.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.Based on this investigation, the need for corrective action is not indicated.